Alert archive / South Dakota / Tornado Warnings in 1999
Tornado Warning 21, NWS Rapid City, SD
NWS Rapid City, SD issued this tornado warning at Jun 5, 1999, 6:20 PM CDT. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 1999, 6:20 PM CDT (23:20 UTC)
- Expired
- Jun 5, 1999, 7:25 PM CDT
- In force
- 65 min
- Issued by
- NWS Rapid City, SD
- Area
- Whole counties
The text
As transmitted, in the capitals the NWS used until 2016.
073 WFUS1 KRAP 052321 RRA TORRAP SDC113-060025- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE RAPID CITY SD 520 PM MDT SAT JUN 5 1999 THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN SHANNON COUNTY IN SOUTHWESTERN SOUTH DAKOTA * UNTIL 625 PM MDT * AT 520 PM MDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 5 MILES SOUTH OF PINE RIDGE... MOVING NORTH AT 20 MPH . * THE TORNADO IS EXPECTED TO BE NEAR... PINE RIDGE THROUGH 545 PM MDT OGLALA THROUGH 6 PM MDT GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR JS/KC
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this tornado warning went out at Jun 5, 4:30 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 5, 4:30 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
330 PM MDT SAT JUN 5 1999
LARGE SCALE FORCING IN VICINITY OF SPINNING LOW OVER NE COLORADO IS
KICKING OFF THUNDERSTORMS IN EASTERN WYOMING THIS AFTERNOON. MODELS
INDICATE LOW WILL BEGIN TO LIFT OUT THIS EVENING AS NEXT TROUGH
MOVES ASHORE. ETA INDICATES STRONG LIFT IN LFQ OF JET CENTERED OVER
NE WY BY 00Z. 850 FRONTOGENSIS MAXED OVER SW SD ALONG WITH MOISTURE
CONVERGENCE AT 00Z. POTENTIAL FOR HEAVY RAIN EXISTS ALONG THE
SOUTHERN TIER FROM SW TO SC SD. FLASH FLOOD WATCH HAS ALREADY BEEN
ISSUED FOR THAT AREA. TROUGH REMAINS OVER THE REGION SUNDAY SO HAVE
INCLUDED POPS IN ALL ZONES.
UNR...TORNADO WATCH NE WY AND SW SD UNTIL 900 PM MDT.
TORNADO WATCH SC SD UNTIL 1000 PM MDT.
FLASH FLOOD WATCH SW AND SD SD UNTIL MIDNIGHT MDT.
RICHARDSThe office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:04 PM CDT | Severe Thunderstorm Warning | UNR | 46 min | |
| Jun 4, 7:24 PM CDT | Tornado Warning | UNR | 36 min | |
| Jun 4, 7:52 PM CDT | Tornado Warning | UNR | 48 min | |
| Jun 4, 8:22 PM CDT | Flash Flood Warning | UNR | 4 hr | |
| Jun 4, 8:36 PM CDT | Tornado Warning | UNR | 44 min | |
| Jun 4, 8:46 PM CDT | Tornado Warning | UNR | Jackson | 59 min |
| Jun 4, 9:10 PM CDT | Severe Thunderstorm Warning | UNR | Jackson | 30 min |
| Jun 4, 9:24 PM CDT | Tornado Warning | UNR | Jackson | 46 min |
| Jun 4, 9:40 PM CDT | Flash Flood Warning | UNR | Jackson | 4 hr |
| Jun 4, 9:52 PM CDT | Severe Thunderstorm Warning | UNR | Jackson | 68 min |
| Jun 4, 10:08 PM CDT | Tornado Warning | UNR | Tripp | 47 min |
| Jun 4, 10:20 PM CDT | Severe Thunderstorm Warning | UNR | Tripp | 50 min |
| Jun 5, 5:09 PM CDT | Severe Thunderstorm Warning | UNR | Fall River | 31 min |
| Jun 5, 6:14 PM CDT | Tornado Warning | UNR | Bennett | 51 min |
Nearby
Tornado Warnings in South Dakota, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.